MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G34337
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other healthcare professional.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
As reported, during post-dilatation after placement of a zilver ptx stent, an advance 18 lp low profile balloon catheter (pta4-18-150-6-10) ruptured.The (b)(6) male patient, weighing (b)(6), reportedly had a history of occlusion of the superficial femoral artery (sfa).The complaint device was inflated once to 8 atmospheres using a 70/30 mixture of contrast to saline (omnipaque 360) with a cook inflation device when the rupture occurred.The sfa lesion was reported to be severely calcified.Tortuosity was not noted.A 6 french, 45 centimeter cook ansel sheath was used during the procedure; however, the balloon was not removed through the sheath.It is unknown if the balloon ruptured circumferentially or longitudinally, or if blood was noted in the inflation device.The balloon was removed, and another balloon was used to complete the procedure.There has been no harm to the patient reported.No portion of the complaint device remains in the patient's anatomy.No additional procedures were required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, specifications, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one pta4-18-150-6-10 was returned for investigation with the rewrap tool on the shaft of the device.Biomatter was present throughout the device.An attempt was made to inflate the device with water and a leak was noted near the proximal end of the balloon, at the proximal marker band.A tear in the balloon material was visible at this point as well.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could contribute to this failure mode.This nonconformance was for shaft damage.However, the affected device was scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded this event could not be traced to the device but to the patient¿s condition and the procedure.Reportedly, the sfa was severely calcified.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8550189
Report Number1820334-2019-00939
Device Sequence Number313764
Product Code LIT
UDI-Device Identifier10827002343372
UDI-Public(01)10827002343372(17)220228(10)9557367
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberG34337
Device Catalogue NumberPTA4-18-150-6-10
Device Lot Number9557367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight104